Alert archive / Arizona / Red Flag Warnings in 2023

Red Flag Warning 10, NWS Tucson, AZ

June 15, 20236 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Jun 15, 2023, 1:53 AM MST for 6 counties in Arizona. It took effect at Jun 15, 2023, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2023, 1:53 AM MST (08:53 UTC)
In effect from
Jun 15, 2023, 12:00 PM MST
Expired
Jun 15, 2023, 7:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 8.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2023-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2023-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4586 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

628 
WWUS85 KTWC 150853
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
153 AM MST Thu Jun 15 2023

AZZ151-152-154-160200-
/O.NEW.KTWC.FW.W.0010.230615T1900Z-230616T0200Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
153 AM MST Thu Jun 15 2023

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING FOR GUSTY SOUTHWEST TO WEST WINDS AND LOW RELATIVE 
HUMIDITY FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONE 152, EASTERN
PORTIONS OF FIRE WEATHER ZONE 151 AND THE EASTERN MOUNTAINS IN
FIRE WEATHER ZONE 154...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from noon today to 7 PM MST this
evening. 

* AFFECTED AREA...Southern portions of Fire Weather Zone 152, 
  eastern portions of Fire Weather Zone 151 and the eastern 
  mountains in Fire Weather Zone 154.

* TIMING...Noon to 7 pm MST. 

* WINDS...Southwest to west at 15 to 25 mph, with gusts 35 to 40 
  mph. 
  
* RELATIVE HUMIDITY...5 to 10 percent. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Zell

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
389 
WWUS85 KTWC 152038
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
138 PM MST Thu Jun 15 2023


AZZ151-152-154-161200-
/O.NEW.KTWC.FW.W.0011.230616T1900Z-230617T0200Z/
/O.CON.KTWC.FW.W.0010.000000T0000Z-230616T0200Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
138 PM MST Thu Jun 15 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR GUSTY SOUTHWEST TO WEST WINDS AND LOW RELATIVE HUMIDITY FOR 
SOUTHERN PORTIONS OF FIRE WEATHER ZONE 152, EASTERN PORTIONS OF 
FIRE WEATHER ZONE 151 AND THE EASTERN MOUNTAINS IN FIRE WEATHER 
ZONE 154...

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST FRIDAY FOR 
GUSTY SOUTHWEST TO WEST WINDS AND LOW RELATIVE HUMIDITY FIRE 
WEATHER ZONES 151, 152 AND 154...


* AFFECTED AREA...Southern portions of Fire Weather Zone 152,
  eastern portions of Fire Weather Zone 151 and the eastern
  mountains in Fire Weather Zone 154 today and Fire Weather Zones
  151, 152 and 154 Friday

* TIMING...Until 7 pm MST this evening and Noon to 7 PM MST 
  Friday.

* WINDS...Southwest to west at 15 to 25 mph, with gusts 35 to 
  40 mph. 

* RELATIVE HUMIDITY...5 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ153-161200-
/O.NEW.KTWC.FW.W.0011.230616T1900Z-230617T0200Z/
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
138 PM MST Thu Jun 15 2023

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST FRIDAY FOR
GUSTY SOUTHWEST TO WEST WINDS AND LOW RELATIVE HUMIDITY FOR MOST
OF FIRE WEATHER ZONE 153, BUT EXCLUDING THE ALPINE RANGER DISTRICT...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from noon to 7 PM MST Friday. 

* AFFECTED AREA...Fire Weather Zone 153 excluding the Alpine 
  Ranger District.

* TIMING...Noon to 7 PM MST Friday. 

* WINDS...Southwest to west at 15 to 25 mph, with gusts 35 to 40 
  mph. 

* RELATIVE HUMIDITY...5 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
042 
WWUS85 KTWC 160155
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
655 PM MST Thu Jun 15 2023

AZZ151-152-154-161200-
/O.EXP.KTWC.FW.W.0010.000000T0000Z-230616T0200Z/
/O.CON.KTWC.FW.W.0011.230616T1900Z-230617T0200Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
655 PM MST Thu Jun 15 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
FRIDAY FOR STRONG GUSTY WINDS, LOW RH, AND HIGH FIRE DANGER FOR 
FIRE WEATHER ZONES 151, 152, AND 154... 

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR FIRE
WEATHER ZONES 151, 152, AND 154...

* AFFECTED AREA...Fire Weather Zones 151, 152 and 154 on Friday.

* TIMING...Noon to 7 PM MST Friday.

* WINDS...Southwest to west at 15 to 25 mph, with gusts 35 to 
  40 mph.

* RELATIVE HUMIDITY...5 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ153-161200-
/O.CON.KTWC.FW.W.0011.230616T1900Z-230617T0200Z/
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
655 PM MST Thu Jun 15 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
FRIDAY FOR GUSTY WINDS, LOW RH, AND HIGH FIRE DANGER FOR FIRE 
WEATHER ZONE 153...

* AFFECTED AREA...Fire Weather Zone 153 excluding the Alpine 
  Ranger District. 

* TIMING...Noon to 7 PM MST Friday.

* WINDS...Southwest to west at 15 to 25 mph, with gusts 35 to 
  40 mph. 

* RELATIVE HUMIDITY...5 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 14, 1:54 PM MST, 11 hours 59 minutes earlier.

Area forecast discussion, Jun 14, 1:54 PM MST, 11 hours 59 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
154 PM MST Wed Jun 14 2023

.SYNOPSIS...Temperatures warm to seasonable levels for the remainder
of this week into the weekend with breezy conditions each
afternoon.

&&

.DISCUSSION...Clear skies and southwesterly flow is expected today
and through the next several days. This will give southeast
Arizona breezy southwesterly conditions today and then becoming
gusty tomorrow and Friday. Cochise county can expect to see
stronger gusts (70% of 40 mph or higher for max gusts) on
Thursday whereas Graham and Greenlee Counties (57% percent of 40
mph or higher for max gust) will have the strongest on Friday
afternoon. The gusty winds and the dry conditions will lead to
critical fire weather conditions for Cochise, Graham, and portions
of Greenlee Counties Thursday afternoon and Friday. See fire
weather discussion for more details.

Temperatures will start to warm up to seasonal levels for the
week. Tucson will hover near the triple digit territory for the
later half of the week and into the weekend. Tucson has a 21%
chance of hitting 105 by Sunday and greater than 30% by the middle
of next week.

&&

.AVIATION...valid through 16/00Z.
SKC conditions prevail through the entire forecast period with
afternoon SFC winds SWLY from 15-20 kts with gusts up to 30 kts. Aft
15/06Z, SFC winds diminish to 10 kts or less through the overnight
hours. SWLY SFC winds pick back up aft 15/18Z with speeds from 15-25
kts and the occasional gust up to 35 kts. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...Dry conditions are expected the next 7 days. Min
RH values will be in the single digits in valley locations and
between 10-20 percent in the mountains. Gusty afternoon winds are
expected each day through the weekend. For Thursday and Friday,
20-foot southwest to west winds of 15-25 mph with gusts 30-35 mph
in the lower valleys and up to 40 mph for the higher terrain. This
will lead to brief periods of critical fire weather conditions
for Cochise, Graham, and Greenlee Counties for Thursday and Friday
afternoons.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:38 PM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz29 hr

Nearby

Red Flag Warnings in Arizona, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.